Winter Weather, New Castle
- When
- January 7, 5:00 AM EST to 9:00 AM EST
- Where
- New Castle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Snow fell during the Friday morning commute on the 7th in northern Delaware. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow fell during the Friday morning commute on the 7th in northern Delaware. Accumulations averaged one to two inches and nearly all of the snow fell between 5 a.m. EST and 9 a.m. EST. Untreated roadways and walkways were hazardous. Representative snowfall (all in New Castle County) included 1.6 inches in Newport, 1.2 inches at the New Castle County Airport and 1.0 inch in Newark. Only a trace of snow fell in Dover (Kent County). The snow was caused by a cold front that moved through Delaware during the morning of the 7th. The snow was also assisted by a vigorous upper air disturbance.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 7, 5:00 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EST FRI JAN 7 2011
.SYNOPSIS...
LOW PRESSURE DEVELOPING ACROSS THE GREAT LAKES AREA WILL MOVE
NORTH OF THE REGION THIS MORNING. AN ATTACHED FRONT WILL CROSS
THE REGION DURING THE AFTERNOON. SOME SNOW IS EXPECTED TO FALL
DURING THE DAYTIME HOURS. A SECOND COLD FRONT WILL CROSS THE
REGION SATURDAY AFTERNOON, BRINGING ANOTHER SHOT OF SNOW. HIGH
PRESSURE WILL BEGIN TO BUILD IN BEHIND SATURDAY NIGHT AND REMAIN
THROUGH EARLY NEXT WEEK. ANOTHER STORM MAY AFFECT THE AREA NEXT
TUESDAY OR WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WILL BE SENDING A QUICK UPDATE TO REDEFINE THE ADVISORY AND
SHORTEN THE EXPIRATION TIME IN MANY LOCATIONS. THE UPDATED
STATEMENT WILL BE OUT SHORTLY.
SNOW WAS MOVING SLOWLY BUT SURELY WORKING INTO THE REGION EARLY
THIS MORNING AND WILL HAVE ITS MAXIMUM IMPACTS ACRS MOST OF THE
REGION DURING AM RUSH. OVERALL ACCUMS WILL BE LIGHT ACRS MOST
LOCATIONS...AN INCH OR LESS S AND E OF PHL, AN INCH OR TWO ACRS
THE 1-95 CORRIDOR MAYBE CLOSER TO 2 INCHES IN THE NRN AND WRN
SUBURBS AND CLOSER TO 4 INCHES N AND W.
ALL OF THIS IS DUE TO AN AREA OF LOW PRESSURE WHICH WILL DROP SEWD
FROM THE GRTLKS. THERE IS NOT A LOT OF MOISTURE TO WORK WITH, BUT
THERE COULD BE SOME BANDING THAT SETS UP WHICH COULD MAKE FOR SOME
LCLY HVYR AMTS. THE SNOW WILL END FROM SW TO NE DURG THE AFTN AND
EVENING HOURS AND THERE WILL LIKELY BE A SHARP CUT OFF. IT MAY END
UP THAT MOST LOCATIONS ONLY RECEIVE A FEW HOURS OF DECENT SNOW.
PRETTY MUCH ALL BUT EXTREME NERN NJ WILL BE DONE BY 00Z TONIGHT,
WITH THOSE AREAS LINGERING PSBLY LINGERING A BIT LONGER INTO THE
EVENING, BUT LITTLE ADDITIONAL ACCUMULATION EXPECTED.
WILL LEAVE ALL ADVISORIES AS THEY ARE FOR NOW, SINCE HARDLY A
FLAKE HAS FALLEN YET. ANY REVISIONS CAN BE MADE LATER ONCE IT
BECOMES MORE EVIDENT HOW THE EVENT WILL PLAY OUT.
ONCE THE PRECIP COMES TO AN END, DRY AND COLD CONDS ARE EXPECTED
OVERNIGHT WITH THE UPR TROF IN PLACE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WITHE LARGE LOW LEVEL LAPSE RATES OVER THE REGION ON SATURDAY AND
A SFC LOW DEVELOPING OFF THE COAST WHICH WILL DRAG A CDFNT THRU
THE AREA, THE MDLS ARE NOW ALL FCSTING ANOTHER SHOT OF SNOW OVER
ALL OR PORTIONS OF THE AREA. AGAIN, IT DOESN'T LOOK TO BE A
SIGNIFICANT EVENT, MAYBE ANOTHER INCH OR TWO OF NUISANCE SNOW
DURING THE DAY ON SATURDAY, IF THE LATEST GUIDANCE IS CORRECT.
ALSO, EXPECT SATURDAY TO BE A BREEZY DAY WITH THE AFOREMENTIONED
LOW STRENGTHENING NR THE CANADIAN MARITIMES AND STRONG HIGH
PRESSURE TO THE W, THE PRESSURE GRADIENT WILL TIGHTEN AND A GUSTY
NW WIND WILL DEVELOP. WITH HIGHS STRUGGLING TO HIT 30 IN MANY
AREAS UNDER THE AXIS OF THE UPPER LOW, IT WILL FEEL A LOT COLDER.
THEN, FINALLY, THE UPPER LOW EXITS STAGE RIGHT AND THE PESKY TROF
GOES WITH IT ON SUNDAY. THIS WILL ALLOW THE NOSE OF A VERY LARGE
HIGH PRESSURE SYSTEM TO THE WEST TO BUILD IN FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE HIGH PRESSURE SYSTEM BUILDS FURTHER IN FOR MONDAY, WHICH WILL
BRING ANOTHER DRY DAY. HOWEVER, A STORM WILL DEVELOP OVER THE
GLFMEX ON SUNDAY AND PROGRESS EWD AND REACH THE SERN CONUS CST
MONDAY NIGHT. IT WILL THEN BEGIN TO MOVE NEWD THROUGH TUESDAY
NIGHT. THE EXACT TRACK THAT THIS STORM TAKES WILL DETERMINE THE
IMPACT THAT THE STORM HAS ON OUR WEATHER, BUT RIGHT NOW IT APPEARS
THAT TUESDAY INTO TUESDAY NIGHT WOULD BE THE MOST FAVORED TIME.
THE 07/00Z RUNS OF THE ECMWF AND GFS ARE FAIRLY CLOSE IN POSNS
WITH THIS SYS TUE INTO WED, BUT THE CMC AND UKMET STILL PRODUCE
DIFFERING SOLNS. STILL, THE MDLS WILL PRESENT VARYING SOLUTIONS
WITH SUBSEQUENT RUNS.
BEHIND THE DEPARTING LOW, HIGH PRESSURE WILL BUILD BACK IN FOR
THURSDAY. TEMPS WILL BE BELOW NRML THRU THE PD.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
T
&&
.MARINE...
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ054-
055-061-062.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ069.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
PAZ060-067-068-070-071.
NJ...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NJZ001-
007-008.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NJZ009-010-012>015.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ016>020-026-027.
DE...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MDZ008.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...IOVINO
MARINE...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 406 AM EST FRI JAN 7 2011 NJZ001-007-008-PAZ054-055-061-062-080915- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 406 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-012>015-PAZ069-080915- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-BUCKS- 406 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-080915- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 406 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-080915- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 406 AM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. AROUND AN INCH OF SNOW COULD ACCUMULATE TODAY WHICH COULD CAUSE SOME SLIPPERY TRAVEL ESPECIALLY ON SECONDARY AND TERTIARY ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ060-067-068-080915- BERKS-CHESTER-MONTGOMERY- 406 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-080915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 406 AM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE POSSIBLE LATE SATURDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274702.